BMC infectious diseases · 2025
Chemotherapy-induced febrile neutropenia followed by acute hepatitis E virus infection in rectal cancer patient with synchronous liver and lung metastasis: a case report.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Zhang Dongdong, Chen Zhihong, Wu Jixiang, Ning Ning, Chen Lin, Tian Xiaodong
Аннотация
BACKGROUND: Hepatitis E virus (HEV) typically induces self-limiting infection but can establish persistent infection, particularly in patients with compromised immune systems. However, the literature on HEV infection in patients undergoing chemotherapy is limited.
CASE PRESENTATION: A 46-year-old Chinese male patient with rectal cancer underwent ten cycles of chemotherapy and targeted therapy. Routine blood tests revealed grade 4 bone marrow suppression necessitating emergency admission. On the second day following admission, the patient presented with high fever that was determined to be chemotherapy-induced febrile neutropenia (FN). However, despite the recovery of white blood cell counts, the fever persisted, and the levels of aminotransferases and bilirubin continued to rise. Two weeks after admission, next generation sequencing of blood samples revealed evidence of HEV. The patient underwent symptomatic and supportive treatment and was discharged after a 30-day hospitalization. One month after discharge, the transaminase and bilirubin levels were within the normal range.
DISCUSSION: The fatality rate of FN is alarmingly high. To prevent progression to sepsis syndrome and potential mortality, it is imperative to initiate empirical treatment with broad-spectrum antibiotics. As the differential diagnosis of elevated liver enzymes in immunocompromised patients encompasses a wide range of possibilities, the exclusion of HEV infection is crucial when diagnosing drug-induced liver injury (DILI).
CONCLUSION: This case highlights the importance of healthcare providers being vigilant in identifying HEV infection in patients with solid tumors who experience FN and DILI. Early implementation of comprehensive supportive treatment is crucial for reducing the duration of disease and enhancing patient prognosis.
CASE PRESENTATION: A 46-year-old Chinese male patient with rectal cancer underwent ten cycles of chemotherapy and targeted therapy. Routine blood tests revealed grade 4 bone marrow suppression necessitating emergency admission. On the second day following admission, the patient presented with high fever that was determined to be chemotherapy-induced febrile neutropenia (FN). However, despite the recovery of white blood cell counts, the fever persisted, and the levels of aminotransferases and bilirubin continued to rise. Two weeks after admission, next generation sequencing of blood samples revealed evidence of HEV. The patient underwent symptomatic and supportive treatment and was discharged after a 30-day hospitalization. One month after discharge, the transaminase and bilirubin levels were within the normal range.
DISCUSSION: The fatality rate of FN is alarmingly high. To prevent progression to sepsis syndrome and potential mortality, it is imperative to initiate empirical treatment with broad-spectrum antibiotics. As the differential diagnosis of elevated liver enzymes in immunocompromised patients encompasses a wide range of possibilities, the exclusion of HEV infection is crucial when diagnosing drug-induced liver injury (DILI).
CONCLUSION: This case highlights the importance of healthcare providers being vigilant in identifying HEV infection in patients with solid tumors who experience FN and DILI. Early implementation of comprehensive supportive treatment is crucial for reducing the duration of disease and enhancing patient prognosis.